64 students hospitalised after taking deworming medicine at Katsina
At least 64 students of Government Science Secondary School, Batagarawa, in Nigeria’s Katsina State, have reportedly been hospitalised after developing complications following the administration of deworming medication for schistosomiasis, a parasitic infection. The incident reportedly occurred on October 26, 2026, when several students began experiencing vomiting, dizziness and abdominal pain…
At least 64 students from Government Science Secondary School in Batagarawa, Katsina State, Nigeria, have been hospitalized after experiencing adverse reactions to deworming medication for schistosomiasis, a parasitic infection. The incident occurred on October 26, 2026, when the students began exhibiting symptoms such as vomiting, dizziness, and abdominal pain following the medication intake.
Several students were reportedly unconscious upon arriving at health facilities for treatment. They were subsequently admitted to General Amadi Rimi Specialist Hospital, Katsina General Hospital, and Turai Yar’Adua Hospital for medical care. Allegations surfaced that some teachers allegedly physically assaulted students who reported feeling unwell, accusing them of feigning illness instead of seeking medical help.
The Katsina State Government and Ministries of Education and Health have been urged to investigate the incident, including the medication administered, its dosage, and whether proper medical supervision was provided. The source of the reported complications remains unverified, and further investigation is necessary to ascertain whether the medication, its administration, or other factors played a role in the students' condition.
Written by urgent.news from Adom Online's reporting — not their text. Machine-written — may contain errors; check the original before relying on it.